Alert archive / Ohio / Flood Watches in 2011
Flood Watch 11, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Sep 10, 2011, 9:22 AM EDT for 7 counties in Ohio. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2011, 9:22 AM EDT (13:22 UTC)
- Expired
- Sep 10, 2011, 2:56 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Portage County, OH, Summit County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 56 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WGUS61 KCLE 101322 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 922 AM EDT SAT SEP 10 2011 OHZ011>014-021>023-089-102000- /O.NEW.KCLE.FA.A.0011.110910T1322Z-110910T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA 922 AM EDT SAT SEP 10 2011 ...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...ASHTABULA INLAND...ASHTABULA LAKESHORE... CUYAHOGA...GEAUGA...LAKE...PORTAGE...SUMMIT AND TRUMBULL. * UNTIL 4 PM EDT THIS AFTERNOON * MODERATE TO LOCALLY HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHEAST OHIO TODAY. THESE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND WILL LIKELY REDEVELOP OVER THE SAME AREAS...RESULTING IN LOCALLY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
1 follow-up statement
361 WGUS61 KCLE 101856 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 256 PM EDT SAT SEP 10 2011 OHZ011>014-021>023-089-102000- /O.CAN.KCLE.FA.A.0011.000000T0000Z-110910T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA 256 PM EDT SAT SEP 10 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTHEAST OHIO HAS BEEN CANCELLED. THE HEAVY SHOWERS AND THUNDERSTORMS OVER THE AREA HAVE DISSIPATED LEAVING ONLY SCATTERED LIGHT RAIN SHOWERS...ENDING THE FLOODING THREAT. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Sep 10, 8:51 AM EDT, 31 minutes earlier.
Area forecast discussion, Sep 10, 8:51 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 851 AM EDT SAT SEP 10 2011 .SYNOPSIS... UPPER LEVEL LOW PRESSURE OVER THE AREA WILL FINALLY MOVE OFF TO THE EAST MONDAY. A STRONG COLD FRONT WILL CROSS THE AREA TUESDAY THEN COLD HIGH PRESSURE WILL BUILD IN FOR THE REST OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...UPDATED TO ADD HEAVY RAIN POTENTIAL FOR NORTH CENTRAL AND NORTHEAST OHIO. CONCERNED ABOUT WARM CORE MODERATE SHOWERS REDEVELOPING ACROSS THE SAME AREAS FOR THE NEXT SEVERAL HOURS. ALSO ADDED IN THE FOG. PREVIOUS DISCUSSION... AS EXPECTED...NO CHANGE TO PATTERN FOR TODAY. AREAS OF MORNING FOG WILL GRADUALLY DISSIPATE DURING THE MORNING. NUMEROUS SHRA AND A FEW TSRA WILL OCCUR. ANY BREAKS IN THE CLOUDS WILL ONLY FURTHER HEAT THE LOW LEVELS AND INCREASE THE INSTABILITY FOR MORE SHRA/TSRA TO DEVELOP SO EITHER WAY SEE ANOTHER DAY OF PLENTY OF CLOUDS AND SHRA. BASED ON THE LATEST RADAR IMAGES AND OVERALL MODEL PROJECTIONS SHOULD SEE MORE COVERAGE AFFECT THE SNOWBELT PART OF THE AREA TODAY SO WILL HAVE POPS TAPERED ACCORDINGLY. HEAVIER RAIN WILL BE LOCALIZED WITH NO REAL PATTERN SO WILL NOT PUT UP ANY FLOOD WATCHES. FORECAST HIGHS IN GRIDS APPEAR IN LINE SO NO SIGNIFICANT CHANGES NEEDED. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... UPPER LOW WILL FINALLY SHIFT EAST OF AREA MON INTO MON NIGHT BUT NO HOPE FOR ANY DECENT PERIOD OF DRY CONDITIONS AS NEXT SYSTEM QUICKLY ARRIVES TUE IN THE FORM OF A STRONG COLD FRONT. FALL TYPE TEMPS SPREAD IN FOR TUE NIGHT. ONGOING FORECAST HAS GOOD HANDLE ON SITUATION AS MODELS HAVE REMAINED CONSISTENT. ADJUSTMENTS WILL BE TO ADD SMALL THREAT FOR SHRA IN THE EAST ON MON...TO BRING SMALL THREAT OF CONVECTIVE PRECIP IN FAR NW TUE MORNING AND TO UP POPS MORE LATE TUE AND TUE NIGHT. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... A COLD FRONT WILL BE SOUTH AND EAST OF THE REGION BY WEDNESDAY WITH HIGH PRESSURE BUILDING INTO THE AREA. THIS WILL BE SHORT LIVED AS ANOTHER UPPER LEVEL TROUGH DIVES INTO THE GREAT LAKES REGION WEDNESDAY NIGHT INTO THURSDAY. THIS WILL PUSH A STRONG COLD FRONT ACROSS THE REGION BY THURSDAY MORNING WITH COOLER AIR AGAIN SPILLING ACROSS LAKE ERIE. THIS SHOULD LEAD TO A PERIOD OF LAKE EFFECT SHOWERS FOR NORTHEAST OHIO INTO NW PA AND THEY MAY LINGER INTO FRIDAY MORNING. HIGH PRESSURE SHOULD BE OVER THE REGION BY FRIDAY NIGHT TO ALLOW FOR ONE OF THE COLDER NIGHTS OF THE SEASON. OTHERWISE HIGHS WILL BE THE WARMEST ON WEDNESDAY WITH HIGHS IN THE UPPER 60S FOR MOST LOCATIONS. COOLER THURSDAY AND FRIDAY WITH HIGHS REMAINING IN THE LOWER TO MIDDLE 60S. THERE MAY BE SOME UPPER 50S ACROSS NW PA FOR HIGHS ON FRIDAY. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... MOIST LOW LEVELS AND BREAKS IN THE MIDDLE AND HIGH LEVEL CLOUD COVER CAUSED SOME IFR/MVFR FOG THIS MORNING. EXPECT TO SEE VISIBILITIES TO IMPROVE NEAR ANY SHOWERS THAT MOVE ACROSS THE REGION. IT APPEARS THAT MOST OF THE SHOWERS WILL REMAIN NEAR AND NORTH OF A KYNG TO KTOL LINE. OTHERWISE EXPECT TO SEE CEILINGS LIFT THROUGH THE LATE MORNING INTO THE EARLY AFTERNOON WITH VFR CONDITIONS AT MOST LOCATIONS THROUGH THE AFTERNOON. HOWEVER THERE WILL AGAIN BE SOME SCATTERED SHOWERS/THUNDERSTORMS...MAINLY NORTH OF A KYNG TO KCLE LINE DURING THE AFTERNOON. VISIBILITIES AND CEILINGS MAY DROP TO MVFR LEVELS WITH THESE AFTERNOON SHOWERS/THUNDERSTORMS. IFR/MVFR FOG LOOKS AS IF IT WILL RETURN AGAIN LATE SATURDAY EVENING AND PERSIST INTO THE OVERNIGHT HOURS. OUTLOOK...NON VFR CONDITIONS IN SCATTERED SHOWERS AND AREAS OF OVERNIGHT/MORNING FOG SUNDAY AND MONDAY. MORE THUNDERSTORMS TUESDAY. && .MARINE... HIGH PRESSURE WILL SLOWLY BUILD OVER LAKE ERIE FROM THE UPPER LAKES THROUGH THE DAY. THIS OCCURRING AS LOW PRESSURE OVER THE CENTRAL MISSISSIPPI RIVER VALLEY DISSIPATES. WINDS WILL LIKELY BE VARIABLE AT TIMES ON THE LAKE THIS MORNING BUT SHOULD BECOME NORTHEAST BY AFTERNOON. A WEAK COLD FRONT WILL ATTEMPT TO MOVE ONTO LAKE ERIE SUNDAY NIGHT BUT IT APPEARS IT MAY DISSIPATE AS IT APPROACHES. A STRONGER AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE UPPER GREAT LAKES MONDAY NIGHT INTO TUESDAY WITH STRONGER SOUTHWESTERLY WINDS DEVELOPING. AS THIS LOW MOVES ACROSS CENTRAL ONTARIO INTO QUEBEC IT WILL DRAG A STRONG COLD FRONT ACROSS THE LAKE. THE FRONT SHOULD MOVE ACROSS THE LAKE BY TUESDAY EVENING WITH WINDS SHIFTING TO THE WEST AND NORTHWEST. THE STRONGER WINDS SHOULD INCREASE WAVES WELL INTO SMALL CRAFT CRITERIA. THE SMALL CRAFT ADVISORIES MAY THEN BE UP THROUGH AT LEAST WEDNESDAY EVENING. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS/TK SHORT TERM...ADAMS LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Sep 10, 4:14 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 414 AM EDT SAT SEP 10 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ002-003-110815- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-SOUTHERN ERIE-CRAWFORD PA- 414 AM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG WILL PRESENT FOR A WHILE THIS MORNING FOR INLAND AREAS...ESPECIALLY FOR THE REGION FROM THE AKRON CANTON AREA WEST TO NEAR FINDLAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-PAZ001-110815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE- 414 AM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:57 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Portage, Summit, Trumbull | 3 hr |
| Sep 10, 9:53 AM EDT | Areal Flood Warning | CLE | Geauga, Portage | 4 hr |
| Sep 10, 12:13 PM EDT | Flash Flood Warning | CLE | Mahoning | 51 min |
| Sep 10, 4:37 PM EDT | Areal Flood Advisory | CLE | Holmes, Wayne | 3 hr |
| Sep 10, 4:53 PM EDT | Areal Flood Advisory | CLE | Crawford, Seneca, Wyandot | 3 hr |
| Sep 10, 5:05 PM EDT | River Flood Warning | CLE | Trumbull | 33 hr |
| Sep 10, 5:28 PM EDT | Areal Flood Warning | CLE | Crawford, Seneca, Wyandot | 4 hr |
| Sep 10, 7:08 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.